Thunderstorm Wind, Uinta
- When
- August 22, 3:43 PM MST
- Where
- Uinta County, 2.08 mi SE of Antelope
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.400, -110.550
The Muddy Creek RAWS recorded a maximum wind gust of 58 mph.
Another thunderstorm passing through Uinta County Wyoming produced severe gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Another thunderstorm passing through Uinta County Wyoming produced severe gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 22, 1:50 PM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MDT SUN AUG 22 2010
.SYNOPSIS...SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM
WITH INCREASING MOISTURE SPREADING INTO UTAH FROM THE SOUTH.
NORTHWEST WINDS BEHIND FRONT. A COLD FRONT IS INCHING SOUTHEAST
ACROSS NORTHWEST UTAH THIS AFTERNOON AND WILL SWEEP SOUTHWARD LATE
TONIGHT THROUGH MONDAY MORNING...RESULTING IN A DRYING TREND FOR
THE UPCOMING WEEK.
&&
.DISCUSSION...UPPER TROUGH AXIS ABOUT TO WESTERN IDAHO CONTINUES
TO MOVE EAST. MOISTURE HAS INFILTRATED MOST OF THE AREA AND
CONVECTION HAS COMMENCED OVER NORTH UTAH IN THE VICINITY OF THE
COLD FRONT. STORMS ARE PLENTY AND VIGOROUS...BUT NOT SEVERE AS OF
YET. COULD BE THE SHEAR ALOFT IS TOO GREAT AND IS NOT ALLOWING THE
STORMS TO BECOME LONG LIVED ENOUGH TO PRODUCE ANY LARGE HAIL.
GUSTY WINDS ARE NOT A PROBLEM...ALTHOUGH THESE TOO ARE BELOW
SEVERE THRESH HOLDS.
SHOWERS AND THUNDERSTORMS HAVE ALSO BEGUN TO DEVELOP OVER SOUTHERN
AND SOUTHEAST UTAH THIS AFTERNOON. THESE CELL ARE ALSO MOVING
ALONG AT A DECENT CLIP BUT WILL NEED TO BE MONITORED FOR ANY FLASH
FLOOD POTENTIAL. PRECIPITABLE WATER VALUES REMAIN AROUND 1 INCH TO 1.25
INCHES ACROSS SOUTHERN UTAH AND AROUND AN INCH OR LESS OVER THE
NORTH. WILL LEAVE THE FLASH FLOOD WATCH IN PLACE THROUGH THIS
EVENING. ALSO ISSUED A WIND ADVISORY FOR THE WEST DESERTS LATE
THIS MORNING THROUGH 800 PM WHEN THE FRONT SHOULD BE FAR ENOUGH
INTO UTAH TO ALLOW WINDS TO DROP BELOW ADVISORY LEVELS
NORTHWEST FLOW BEHIND THE FRONT WILL RAPIDLY TRANSPORT MUCH DRIER
AIR INTO THE REGION. THIS SHOULD PUT AN END TO CONVECTION TO ALL
OF UTAH EXCEPT THE SOUTHEAST UNTIL TOMORROW. AIRMASS SHOULD THEN
AGAIN BE DOMINATED BY A BROAD UPPER RIDGE WITH SPARCE MOISTURE
DRIFTING INTO THE SOUTHERN REACHES THROUGH THE REMAINDER OF THE
WEEK.
NEXT STORM SYSTEM WILL BEGIN TO MOVE INTO THE PACIFIC NORTHWEST
NEXT WEEKEND PULLING SUFFICIENT MOISTURE BACK UP INTO THE STATE
FOR ANOTHER BOUT OF CONVECTION. STILL TOO EARLY TO BE MORE
SPECIFIC WITH TIMING AND COVERAGE.
&&
.AVIATION...SLOW MOVING COLD FRONT ACROSS NORTHWEST UTAH WILL
CONTINUE TO KICK OFF THUNDERSTORMS AT THE KSLC TERMINAL. STRONG
SOUTH WINDS WILL PERSIST UNTIL FRONTAL PASSAGE BETWEEN 01-03Z
THIS EVENING...THEN TURN NORTHWEST. A 40 PERCENT CHANCE THAT
PASSING THUNDERSTORMS WILL CHANGE WINDS PERIODICALLY TO THE
NORTHWEST AHEAD OF THE FRONT IS POSSIBLE THROUGH 02Z. WHEN THE
FRONT GOES THROUGH...THERE WILL BE A 30 PERCENT CHANCE THAT
THUNDERSTORMS WILL DEVELOP SOUTH OF THE AIRFIELD AND WINDS WILL
THEN PERIODICALLY BLOW FROM THE SOUTHEAST.
&&
.FIRE WEATHER...THE COLD FRONT ACROSS NORTHWEST UTAH THIS
AFTERNOON WILL CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST.
GUSTY...AND AT TIMES STRONG...SOUTHERLY WINDS WILL PERSIST AHEAD
OF THE FRONT...WITH THE STRONGEST WINDS THROUGH THE WESTERN FIRE
DISTRICT. HUMIDITY VALUES WILL REMAIN FAIRLY LOW ACROSS THE
WESTERN VALLEYS THIS AFTERNOON. THE COMBINATION OF STRONG WINDS
AND LOW RH VALUES ARE SUFFICIENT FOR HAZARDOUS FIRE WEATHER
CONDITIONS. HOWEVER...FUEL MOISTURE REMAIN ELEVATED BY RECENT
RAINFALL...SO WILL NOT USE ANY FIRE WEATHER HIGHLIGHTS.
THE SOLID MOISTURE SURGE IN PROGRESS ACROSS SOUTHERN AND CENTRAL
UTAH WILL CONTINUE THROUGH TONIGHT. SURFACE DEW POINTS SHOULD
BEGIN TO SLOWLY CLIMB AS SHOWERS AND THUNDERSTORMS DEVELOP AND
CONTINUE THROUGH THIS EVENING. WETTING RAINS LIKELY WHERE
SHOWERS/STORMS CONCENTRATE....ESPECIALLY NEAR THE UT/AZ BORDER.
THE COLD FRONT WILL PRESS SOUTH INTO EXTREME SOUTHERN UTAH MONDAY.
COOLER AND MORE STABLE AIR WILL FOLLOW THE FRONT FOR EARLY IN THE
WEEK. THE MOISTURE OVER SOUTHERN AND EASTERN UTAH WILL BE PINNED
FURTHER SOUTH BY THE ADVANCING FRONT...WITH SHOWERS/STORMS
POSSIBLE AGAIN ALONG THE OLD SURFACE FRONT NEAR THE UT/AZ BORDER
AND IN THE 4-CORNERS REGION MONDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ013-019>021-518.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR
UTZ003-005-015-016.
WY...NONE.
&&
YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 510 AM MDT SUN AUG 22 2010 UTZ001>016-019>021-517-518-WYZ021-231200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 510 AM MDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWEST FLOW WILL INCREASE ACROSS THE OUTLOOK AREA TODAY AHEAD OF AN APPROACHING STORM SYSTEM. A MOIST AIRMASS WILL BE IN PLACE ACROSS MUCH OF THE AREA BY MIDDAY. LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS ALL BUT FAR NORTHWEST UTAH THIS AFTERNOON AND EVENING...WITH AN ELEVATED RISK FOR FLASH FLOODING ACROSS DRY WASHES AND SLOT CANYONS ACROSS SOUTHERN UTAH. IN ADDITION...THERE IS A POTENTIAL FOR STRONG WINDS AND HAIL ACROSS NORTHERN UTAH. A COLD FRONT PUSHING ACROSS THE AREA LATE THIS AFTERNOON AND OVERNIGHT WILL SWEEP OUT THE MOISTURE ACROSS NORTHERN AND WEST- CENTRAL UTAH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRYING TREND WILL CONTINUE ACROSS NORTHERN AND CENTRAL UTAH ON MONDAY WHILE MOISTURE LINGERS ACROSS THE SOUTHEAST. CONTINUED DRYING IS EXPECTED AREAWIDE ON TUESDAY AS HIGH PRESSURE BUILDS OVERHEAD. ANOTHER APPROACHING STORM SYSTEM WILL BRING MOISTURE BACK NORTH FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 5 W SALT LAKE CITY 40.78N 112.03W
08/22/2010 M61 MPH SALT LAKE UT MESONET
MIDFIELD WIND SENSOR AT SLC INTL AIRPORT
&&
MCONGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 PM MDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 5 W SALT LAKE CITY 40.78N 112.03W
08/22/2010 M65 MPH SALT LAKE UT ASOS
MEASURED AT THE SLC INTL AIRPORT ASOS
&&
MCONGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
434 PM MDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 5 W SALT LAKE CITY 40.78N 112.03W
08/22/2010 M0 MPH SALT LAKE UT MESONET
HIGH WIND GUST OF 76 MPH MEASURED AT THE SALT LAKE CITY
INTERNATIONAL AIRPORT MIDFIELD SENSOR.
&&
BMCINERNPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
435 PM MDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 5 W SALT LAKE CITY 40.78N 112.03W
08/22/2010 M76.00 MPH SALT LAKE UT MESONET
HIGH WIND GUST OF 76 MPH MEASURED AT THE SALT LAKE CITY
INTERNATIONAL AIRPORT MIDFIELD SENSOR.
&&
BMCINERNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 PM MDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM NON-TSTM WND GST W CENTERVILLE 40.93N 111.89W
08/22/2010 M76 MPH DAVIS UT DEPT OF HIGHWAYS
NORTH BOUND LEGACY HWY CLOSED DUE TO DOWNED POWERLINE
NEAR CENTERVILLE
&&
BMCINERNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
443 PM MDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
08/22/2010 M76 MPH SALT LAKE UT NWS EMPLOYEE
LARGE TREE DOWN AT THE INTERSECTION OF SOUTH TEMPLE F
STREET. ROAD CLOSED.
&&
BMCINERNThe Salt Lake City radar (KMTX), 159 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Muddy Creek RAWS recorded a maximum wind gust of 58 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257615.